advertisement
Question
Posted by: horsiechic | 2012/08/17

triphasil / trigestral

Hi there,
I have been on oral contraceptives for the last 14 years - we (my doc and I ) played around until we found a pill that suited me - which luckily was triphasil, so I have just been getting it from our pharmacy but through the family planning clinic.
At the beginning of the year when Triphasil was replaced by trigestral I gave the trigestral a chance and it stopped my period and made me very depressed so I switched to buying triphasil over the counter.
A week ago I went to get my triphasil and they tell me it''s no longer available as a dispencary drug either(tried 5 pharmacies and got told the same thing), so they too gave me trigestrel. I have been on it a week now and have very tender boobs and having some chronic mood swings.
I keep being told that the to pills are identical - yet on triphasil I have no side effects at all.
My question is where do I go from here - what other pills are there on the market that are in fact like triphasil???

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

They have exactly the same constituents, so it is strange that you are having side effects. The only difference might be the preservative or the medium in which the pill is kept.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

4
Our users say:
Posted by: Ill | 2014/01/14

Hi I was on oral can for 2years then the nurse had none so put me on trigestrial n I've been getting nasty obdominal cramps and dioreah and I don't know what to do iv been on this for 10days

Reply to Ill
Posted by: melany | 2012/08/30

Hi there. Is there a 14 day unsafe period when switching from triphasil to trigestral?

Reply to melany | 1 comment (hide)
Posted by: Kadir | 2014/03/24

Hello, It is quite possible for a female to miss her periods or rather delay her periods inspite of being on regular birth control pills. There could be various causes for this like... If you have changed the type of birth control pill If you have tried to prepone or postpone your periods in between Increased physical or emotional stress. Incresed physical activity. Being on some diet. If you had some illness recently. And lastly,if you are pregnant If you have taken some medicines like antibiotics recently. Just wait for 2 weeks more and if you don't get your periods,consult a Gynecologist and get yourself examined and investigated properly. see here: http://www.healthcaremagic.com/questions/On-trigestral-contraceptive-pill-Missing-periods-Pregnancy-chances/417817

Posted by: gynaedoc | 2012/08/21

They have exactly the same constituents, so it is strange that you are having side effects. The only difference might be the preservative or the medium in which the pill is kept.

Best wishes

Reply to gynaedoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement